Alert archive / Wisconsin / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

June 7, 2011Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jun 7, 2011, 8:38 PM CDT for Saint Croix County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2011, 8:38 PM CDT (01:38 UTC)
Expired
Jun 7, 2011, 9:15 PM CDT
In force
37 min
Issued by
NWS Twin Cities, MN

County Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 9:11 PM CDTHAIL 0.25New Richmond, WIPEA TO DIME SIZED HAIL BRIEFLY OCCURRED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
3267 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS83 KMPX 080138
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT TUE JUN 7 2011

WIZ014-015-023-025-080215-
BARRON-DUNN-POLK-ST. CROIX-
838 PM CDT TUE JUN 7 2011

AT 837 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG 
THUNDERSTORM NEAR NEW RICHMOND. THIS STORM WAS MOVING NORTHEAST AT 
50 MPH.

WIND GUSTS OF 45 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NEW RICHMOND.
  CYLON.
  DEER PARK.
  CLEAR LAKE.
  JOEL.
  TURTLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

IF ON OR NEAR LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4518 9250 4526 9241 4547 9216 4522 9189
      4502 9254 4509 9263
TIME...MOT...LOC 0138Z 228DEG 44KT 4511 9251

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 7, 7:01 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 7, 7:01 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
701 PM CDT TUE JUN 7 2011

.UPDATE...

THE CURRENT PLAN IS TO LET THE HEAT ADVISORY END...WITH THE
EXCESSIVE HEAT WARNING CONTINUING FOR THE METRO THROUGH THE NIGHT.
WHILE IT WILL BE VERY WARM FOR EVENING TEMPERATURES...THE HEAT
INDICES ARE GENERALLY AT OR EVEN BELOW THOSE TEMPERATURES THANKS
TO A WELL-MIXED ATMOSPHERE /APPROXIMATELY 9500 FT ON THE
ASCENDING 00Z MPX SOUNDING/. TEMPERATURES MAY REMAIN UPPER 80S OR
WARMER IN THE INNER TWIN CITIES THROUGH MIDNIGHT AND IN THE 80S
OVERNIGHT...SO CERTAINLY PRUDENT TO KEEP THE WARNING GOING. ALSO
OF NOTE...AN ENHANCED AREA OF SMOKE FROM SOUTHWEST U.S. AND
MEXICAN FIRES IS ARRIVING ON VISIBLE SATELLITE AND MAY MAKE FOR
QUITE THE RED SUNSET.

&&

.PREV DISCUSSION...
/ISSUED 139 PM CDT/

MAIN FORECAST CONCERN DEALS WITH THE CAP AND IF IT CAN BREAK
ALONG A COLD FRONT LATER TODAY/OVERNIGHT.

VERY HOT CONDITIONS CONTINUE ACROSS THE FA WITH MANY AREAS ALREADY
BETWEEN 95 TO 99 DEGREES AS OF 1 PM. I HAVE NOT SEEN ANY OFFICIAL
OBS AT 100...BUT WITH 7 MORE HRS OF DAY LIGHT... I EXPECT TO SEE
NUMEROUS 100 ACROSS THE AREA. THE LAST TIME MSP HAD A 100 DEGREE
TEMPERATURE WAS BACK IN JULY 2006. ONLY GOOD ELEMENT THIS AFTN WAS
THE STRONGER WNDS AND DEW PTS LOWERING...SO HUMIDITY LEVELS ARE
NOT AS HIGH. BUT...WITH TEMPS AT OR NEAR 100... IT WON'T TAKE MUCH
TO SUCCUMB TO HEAT RELATED ILLNESSES. ALTHOUGH SFC BASE CAPES ARE
OVER 3000 J/KG THIS AFTN... THE ONE DIFFERENCE FROM YESTERDAY IS
SLIGHTLY LOWER LFC WHICH IS INDICATED ACROSS THE EASTERN FA.
SOMEWHAT BETTER 92/85H RH FIELDS IN THIS AREA HAVE RELATED TO
LOWER LFC. SO... THIS IS AN AREA OF CONCERN ONCE THE CAP BREAKS.
LATEST SPC MESOSCALE ANALYSIS DOES SHOW /1 PM/ SFC BASE CINS
NEARLY ZERO... BUT MIXED LAYER CINS ARE STILL 50 TO 100 J/KG... OR
THE CAP TO OVERCOME. AGAIN... WC WI AND EASTERN MN WILL BE THE
AREA TO WATCH FOR CONVECTION.

ONCE THE SFC FRONT MOVES THRU LATER TONIGHT... MOST OF THE ACTION
WILL BE SOUTH AND EAST OF OUR FA THRU THU AFTN. MODELS HAVE BEEN
SOMEWHAT CONSISTENT ON THE MEAN FLOW AT MID/UPPER LEVELS WHICH IS
FROM THE WSW/SW WHICH WILL LIKELY STALL THE FRONTAL BOUNDARY IN
THE MIDWEST WED/WED NIGHT. SINCE THIS FLOW WILL LIKELY HOLD THE
FRONT UP... TRENDS FOR CLDS/PRECIPITATION SPREADING NORTHWARD
ACROSS THE S FA BY LATE THU AFTN/FRI MORNING IS BECOMING MORE
REALISTIC. IN ADDITION...A STRONGER SHRTWV WILL ENHANCE THE LARGE
SCALE LIFT BY FRI... SO HAVE INCREASED POPS TO LIKELY FOR MOST
AREAS FRI AFTN/FRI EVENING. TIMING IS ALSO IN QUESTION ON WHETHER
SHRA WILL LINGER INTO SAT MORNING... BUT WITH THE MODEST WSW FLOW
ALOFT... BELIEVE THE FASTER SOLUTION IS MORE REASONABLE AT THIS
TIME. ANOTHER ITEM TO NOTE... IF FRI IS MORE CLDY AND HAS MORE
WIDESPREAD PRECIPITATION... AFTN TEMPS MAY HOLD IN THE UPPER 50S
TO LOWER 60S. ONE OF THE MODELS HAS EVEN INDICATED 50 DEGREE HIGH
FOR FRI AT MSP. ALTHOUGH ANY ONE SOLUTION IS POSSIBLE... AM
LEANING TOWARD LOW TO MID 60S... ESPECIALLY IF THIS SYSTEM IS
FASTER AND SOME SUNSHINE DEVELOPS BY THE LATE AFTN/EVENING. JUNE
ISOLATION CAN PLAY HAVOC FOR HIGH TEMPS.

PAST SATURDAY... THE FLOW REMAINS FROM THE WSW/SW WITH A BUILDING
RIDGE ACROSS THE SE U.S. THIS IS SIMILAR TO EARLIER THIS WEEK
WHICH TOOK MOST OF THE STRONGER SYSTEMS ACROSS THE NORTHERN
PLAINS...AND INTO SOUTHERN CANADA. HOWEVER... TOO MUCH
UNCERTAINTIES TO PIN POINT NIL OR HIGHER POPS. TEMPS SEEM TO BE
SLOWLY RISING FROM SUNDAY THRU TUESDAY... BUT STILL SLIGHTLY BELOW
NORMAL. ..JLT..

&&

.AVIATION.../00Z TAF ISSUANCE/

THE MAIN CONCERNS WITH AVIATION ARE THE WINDS...WHILE THERE IS A
SMALL CHANCE FOR SHOWERS AND STORMS LATE THIS EVENING INTO
OVERNIGHT FOR EASTERN SITES. VFR EXPECTED THROUGHOUT THE PERIOD
THOUGH. A DEEP SURFACE LOW IS LOCATED JUST SOUTH OF GFK AND WILL
CONTINUE TO EVOLVE NORTHEAST. A PRE-FRONTAL TROUGH IS EXTENDING
FROM THIS LOW SOUTHWARD THROUGH SOUTHERN MN AND INTO WESTERN IA.
THIS HAS HELPED TO AGITATE SOME CUMULUS...AS WELL AS SWING THE
WINDS MORE TO 200-220. THIS WILL SLOWLY MOVE EAST THROUGH THE NEXT
FEW HOURS...PASSING MSP AND INTO RNH. WIND SPEEDS WILL GRADUALLY
DROP WITH THE SLIGHT VEERING. ISOLATED STORMS ARE POSSIBLE ALONG
THIS BOUNDARY...NAMELY IN NORTHERN IA AFTER 04Z AND EVOLVING
NORTHEAST. BUT THE ATMOSPHERIC CAP IN PLACE THAT HAS PREVENTED
REALLY ANYTHING FOR CLOUDS ALL DAY...MAY WIN OUT TONIGHT. THUS
ONLY MENTION NEARBY SHOWERS AND CBS AT EAU CLAIRE. THE PRIMARY
COLD FRONT WILL PASS WESTERN MN TAF SITES LATE TONIGHT AND EASTERN
MN SITES TOMORROW MORNING. SOME POST FRONTAL CLOUDS ARE
POSSIBLE...BUT MORE FAVORED BY LATER IN THE AFTERNOON AND INTO
TUESDAY NIGHT AS LOW LEVEL LAPSE RATES STEEPEN AND 4-6 KFT
CU/STRATOCU FORM. THESE CLOUDS WILL BE MOST PROBABLE IN WESTERN TO
CENTRAL MN.

MSP...SOME GUSTS TO 28 KTS OR HIGHER ARE STILL PROBABLE THROUGH
01Z...THEN GUSTS SHOULD START TO DIMINISH FAIRLY QUICKLY. THE WIND
DIRECTION WILL SLOWLY VEER TO MORE 210-220 BY 04Z AND AFTER. SOME
UNDULATION BETWEEN S AND SW IS POSSIBLE LATE TONIGHT AS THE FRONT
NEARS. BUT WITH THE PASSAGE OF THAT DURING THE MORNING
RUSH...WINDS WILL SWING TO WNW. GUSTS TOMORROW WILL BE LESS THAN
TODAY. THERE IS A SMALL CHANCE FOR NEARBY SHOWERS OR STORMS FROM
04Z-10Z...BUT THE LIKELIHOOD IS TOO SMALL TO MENTION IN THE TAF AT
PRESENT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
     CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-NICOLLET-
     RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT WEDNESDAY FOR HENNEPIN-
     RAMSEY.

WI...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR DUNN-EAU CLAIRE-
     PEPIN-PIERCE-ST. CROIX.

&&

MTF/JLT/MTF
Hazardous weather outlook, Jun 7, 10:42 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1042 AM CDT TUE JUN 7 2011

MNZ041-042-047>049-054>058-064>066-073-074-082-091-081200-
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD-BROWN-
WATONWAN-MARTIN-
1042 AM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON. EXPECTED
WIND GUSTS THIS AFTERNOON COULD BE AS HIGH AS 40 TO 45 MPH WITH
SUSTAINED WINDS NEAR 30 MPH. IN ADDITION TO THE WIND...HOT
TEMPERATURES ARE EXPECTED BY THIS AFTERNOON WITH HIGHS IN THE 90S.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS THURSDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ043>045-050>053-059>063-067>070-075>078-083>085-092-093-
WIZ014>016-023>028-081200-
MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-
DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-
FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
1042 AM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL DEVELOP ACROSS SOUTH CENTRAL MINNESOTA
AND WILL LAST THROUGHOUT THE AFTERNOON. EXPECTED WIND GUSTS THIS
AFTERNOON COULD BE AS HIGH AS 40 TO 45 MPH WITH SUSTAINED WINDS
NEAR 30 MPH. IN ADDITION TO THE WIND...HOT TEMPERATURES ARE
EXPECTED BY THIS AFTERNOON WITH HIGHS IN THE 90S AND HEAT INDEX
VALUES FROM THE MID 90S TO AROUND 100.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS A SMALL PART OF SOUTH
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT. A
COUPLE OF STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS THURSDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

In the hours before

Special weather statement, Jun 7, 8:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT TUE JUN 7 2011

WIZ014-015-023-025-080215-
BARRON-DUNN-POLK-ST. CROIX-
838 PM CDT TUE JUN 7 2011

AT 837 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR NEW RICHMOND. THIS STORM WAS MOVING NORTHEAST AT
50 MPH.

WIND GUSTS OF 45 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NEW RICHMOND.
  CYLON.
  DEER PARK.
  CLEAR LAKE.
  JOEL.
  TURTLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

IF ON OR NEAR LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4518 9250 4526 9241 4547 9216 4522 9189
      4502 9254 4509 9263
TIME...MOT...LOC 0138Z 228DEG 44KT 4511 9251

Nearby

Special Weather Statements in Wisconsin, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.